MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 36IN 0 S/A V-34; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 36IN 0 S/A V-34; SUTURE, ABSORBABLE, NATURAL
Catalog Number 944H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What part of the suture is 'packaging'? was a piece of the needle retained in the patient? was the needle broken? please describe the piece and size of packaging left in patient? was the.Do you have a photo of the piece of packaging in patient? please describe how the suture packaging was left in patient? has the piece of packaging been removed from the packaging? has the surgeon planned a date to remove the piece of packaging? update to patient current condition.Please describe what is being returned for evaluation.
 
Event or Problem Description
It was reported that a patient underwent a cesarean section procedure on (b)(6) 2019 and suture was used.They closed successfully but realized that 2 pieces of what they believe is part of the suture stayed in the patient.Additional information reports that a piece of packaging stayed in the patient.They did an rx and found one piece on the fallopian tube.The piece was not removed.The procedure was successfully completed.Action to be taken to remove the piece is under surgeon decision.The patients current condition is good.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).It was reported that this device is not malfunction reportable.Therefore, this medwatch report 2210968-2019-84305 is not reportable.Additional information has been requested and the following information has been obtained: please describe the piece and size of packaging left in patient?: after discussion with the nurse responsible, it seams that the piece left in patient is just an assumption.They did rx and nothing was discovered.Do you have a photo of the piece of packaging in patient?: no photo please describe how the suture packaging was left in patient?: the nurse tried to retrieve the suture from the packaging and few pieces felt down.When they did the count, one piece was missing.They then assumed that it could be left in the patient.They did an rx and nothing shown.Has the piece of packaging been removed from the packaging?: it followed the suture when the nurse retrieve it.Has the surgeon planned a date to remove the piece of packaging?: surgeon believe that no piece is in the patient.No action required from her.Update to patient current condition as per the gyn chief nurse, the patient is perfectly fine.Please describe what is being returned for evaluation?: it was the packaging.Was any piece of the needle retained in the patient?: no.Is packaging retained in the patient? - as per head nurse, nothing is retained.Is there any alleged deficiency with the ethicon device used during the procedure?: no.

Brand Name
GUT CHR UD 36IN 0 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8796670
Report Number2210968-2019-84305
Device Sequence Number2374698
Product Code GAL
UDI-Device Identifier10705031022829
UDI-Public10705031022829
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number944H
Device Lot NumberMBK811
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/22/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;